Ohio, 2007

Tornadoes and Hail in Ohio, April 26, 2007

April 26, 2007 · NWS ILN · 8 events in 7 counties and zones

Scattered thunderstorms developed across south central Ohio ahead of a cold front during the evening. An intense supercell developed in northeast Kentucky and crossed the Ohio River into south central Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$172,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed across south central Ohio ahead of a cold front during the evening. An intense supercell developed in northeast Kentucky and crossed the Ohio River into south central Ohio. The supercell traversed Brown, Adams, Pike and Ross counties and produced three tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 26, 1:54 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 26, 1:54 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT THU APR 26 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ILN CURRENTLY GOING INTO SEVERE OPERATIONS SO WILL NEED TO KEEP
THIS BRIEF. TOR WATCH 191 ISSUED FOR THE ENTIRE CWA THROUGH 10 PM.
LINE OF CONVECTION HAS DEVELOPED ACROSS FAR WRN CWA AND IS
BEGINNING TO REACH SEVERE LEVELS. 18Z ILN SOUNDING INDICATES CAPE
SLIGHTLY HIGHER THAN MODELS HAD INDICATED...LIKELY DUE TO BREAKS
IN THE CLOUDS ACROSS MUCH OF THE REGION. MODIFIED SOUNDINGS
INDICATE CAPE SHOULD INCREASE TO AOA 1000 J/KG THROUGH THE
AFTERNOON SO EXPECT STORMS TO INCREASE IN COVERAGE AND INTENSITY.
LOW LEVEL AND DEEP LAYER SHEAR ARE FAVORABLE FOR ORGANIZED
STORMS...INCLUDING SUPERCELLS AND ISOLATED TORNADOES. IN
ADDITION...18Z ILN SOUNDING INDICATES MORE MIDLEVEL DRY AIR THAN
MODELS HAD FORECAST...SO WILL NEED TO KEEP A WATCH FOR DAMAGING
WIND THREAT. COLD FRONT TIMED INTO WRN CWA BETWEEN 00Z AND 03Z AND
OUT OF EASTERN CWA BY 06Z...WITH TSRA THREAT DIMINISHING AFTER
FRONTAL PASSAGE. LOW LEVELS ARE VERY MOIST TOMORROW AND EXPECT OVC
SKIES AND SCATTERED SHOWERS...CLEARING OUT BY SATURDAY.

HAWBLITZEL

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MID LEVEL RIDGING FORECAST TO DEVELOP ACROSS THE REGION THROUGH
EARLY NEXT WEEK. THIS WILL LEAD TO DRY CONDITIONS AND ABOVE NORMAL
TEMPERATURES THROUGH TUESDAY. A WEAK COLD FRONT WILL PUSH DOWN FROM
THE NORTH TUESDAY NIGHT AND WEDNESDAY. THIS MAY BE ENOUGH TO KICK
OFF A FEW SHOWERS AND THUNDERSTORMS...BUT DIURNAL TIMING IS NOT VERY
FAVORABLE SO WILL JUST KEEP A LOW CHANCE POP IN THE FORECAST. WILL
THEN TRY TO DRY THINGS OUT FOR THURSDAY AS SURFACE HIGH BUILDS DOWN
INTO THE AREA.

&&

.AVIATION /18Z-18Z/...
SOUTHWEST OHIO BREAKING OUT IN THE WARM SECTOR WITH WARM FRONT
LIFTING N OF DAY AHEAD OF SFC LOW OVER S CNTRL IL. TD/S HAVE
INCREASED INTO LWR 60S WITH TEMPS IN THE UPPER 60S. EXPECT
CAPES TO APPROACH 1500 J/KG. GIVEN THIS INSTBY AND WITH FAVORABLE
BL TO 6KM SHEAR NEAR 40KTS EXPECT TO SEE ORGANIZED TSTMS AHEAD OF
THE APPROACHING COLD FRONT. EXPECT COLD FRONT TO PUSH INTO WESTERN
TAF SITES AROUND 00Z AND THRU CMH/LCK AROUND 03Z. MVFR CIGS TO
DEVELOP IN THE WAKE OF THIS FRONT WITH ADDITIONAL SHOWERS WITH
THE UPPER LOW PASSING THRU THE GREAT LAKES ON FRIDAY. MODEL
SOUNDINGS INDICATING ABUNDANT LO LEVEL MSTR AND THE POSSIBILITY
EXISTS FOR CIGS BLW 1000 FEET LATE TNGT AND FRIDAY...BUT FOR NOW
HAVE KEPT PREVAILING CIGS BTWN 1000 AND 1500 FEET.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 26, 1:39 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT THU APR 26 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
239 PM EDT THU APR 26 2007

...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 TORNADO WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

The radar

The Cincinnati radar (KILN), 108 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

3 hail, 3 tornado, 2 thunderstorm wind. Local standard time, as filed.

Hail, Shelby

When
April 26, 3:30 PM EST to 3:33 PM EST
Where
Shelby County, 4 mi S of Ft Loramie
Measured
0.75 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.292, -84.370

Thunderstorm Wind, Shelby

When
April 26, 3:45 PM EST to 3:49 PM EST
Where
Shelby County, 3 mi W of Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
40.280, -84.207

Two barns had their tin roofs removed and a wooden fence was downed around a pool along Hardin-Wapakoneta Road. Several trees and power poles were also knocked down in this vicinity.

Tornado, Brown

When
April 26, 5:55 PM EST to 5:58 PM EST
Where
Brown County, 1 mi NE of Macon
Rating
EF0
Path length
0.5 mi
Path width
50 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
38.980, -83.707

A tornado touched down near Tri County Road and continued towards the intersection of Melblanc and Steele Roads in northeast Brown County. Five to ten trees were either uprooted or were snapped off towards the tops, with additional large limbs and branches knocked down from other trees. A trampoline was picked up and moved, and a large front porch on a home along Steele Road was torn off with the roof tossed several yards. Large pieces of siding and roof from at least one barn were carried a hundred yards. This tornado was rated EF-0 with top wind speeds around 80 mph.

Tornado, Adams

When
April 26, 6:23 PM EST to 6:27 PM EST
Where
Adams County, 1 mi S of Peebles to 1 mi SE of Peebles
Rating
EF1
Path length
1.5 mi
Path width
50 yd
Property damage
$70,000
Reported by
NWS Storm Survey
Coordinates
38.935, -83.400

A tornado touched down near the intersection of State Routes 32 and 41 just south of the town of Peebles. A steel structure barn collapsed in this location. Additional damage was noted about a mile further east near the intersection of State Route 32 and Steam Furnace Road, where an entire roof was peeled off of a home. The home sustained severe water damage from heavy rain and hail, and had a large front porch and balcony torn off. In addition, one of the chimneys collapsed when the roof was peeled off. Several trees were snapped off towards the top along the path of the tornado. This tornado was rated EF-1 with top wind speeds near 90 mph.

Thunderstorm Wind, Auglaize

When
April 26, 6:50 PM EST to 6:54 PM EST
Where
Auglaize County, Wapakoneta
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.570, -84.200

Power poles and power lines were knocked down.

Hail, Ross

When
April 26, 6:52 PM EST to 6:57 PM EST
Where
Ross County, 3 mi W of South Salem
Measured
1 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.330, -83.376

Quarter size hail fell on the Ross-Highland County line.

Hail, Clermont

When
April 26, 6:58 PM EST to 7:02 PM EST
Where
Clermont County, 4 mi W of Amelia
Measured
0.88 in hail
Property damage
$2,000
Reported by
Public
Coordinates
39.030, -84.294

Tornado, Pike

When
April 26, 7:25 PM EST to 7:28 PM EST
Where
Pike County, 2 mi SW of Omega to 1 mi SW of Omega
Rating
EF0
Path length
1 mi
Path width
30 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
39.130, -82.926

A tornado touched down briefly just southwest of the town of Omega. Two barns had portions of their roofs lifted off. The garage doors to both barns were collapsed inward. Two softwood trees were snapped at their bases near the barns. This tornado was rated EF-0.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyThe tornado archive for Ohio, 2007Warnings in Ohio, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25404, 25405, 25540, 25541, 25406, 25408, 25407, 25542.